Show simple item record

dc.contributor.authorDavis, Lisa
dc.contributor.authorGedeon, Tomas
dc.contributor.authorThorenson, Jennifer R.
dc.date.accessioned2016-09-09T12:55:50Z
dc.date.available2016-09-09T12:55:50Z
dc.date.issued2014-09
dc.identifier.citationL. Davis, T. Gedeon and J. Thorenson, Discontinuous Galerkin calculations for a nonlinear PDE model of DNA transcription with short, transient and frequent pausing, Journal of Computational Mathematics vol.32 (6), 2014, 601-629.en_US
dc.identifier.issn0254-9409
dc.identifier.urihttps://scholarworks.montana.edu/xmlui/handle/1/10007
dc.description.abstractA discontinuous Galerkin finite element method is used to approximate solutions to a classical traffic flow PDE. This PDE is used to model the biological process of transcription; the process of transferring genetic information from DNA either to mRNA or to rRNA. The transcription process is punctuated by short, frequent RNAP pauses which are incorporated into the model as traffic lights. These pauses cause a delay in the average transcription process. The DG solution of the nonlinear model is used to calculate the delay and to determine the effect of the pauses on the average transcription time. Numerical error measurements between the DG solution and the true solution (derived by the method of characteristics) are given for a simple model problem. It shows an excellent agreement in a neighborhood away from the shocks as well as O(Δx) convergence for the delay calculation. Preliminary parameter studies indicate that in a system with multiple pauses both the location and time duration of the pauses can significantly affect the average delay experienced by an RNAP.en_US
dc.titleDiscontinuous Galerkin calculations for a nonlinear PDE model of DNA transcription with short, transient and frequent pausingen_US
dc.typeArticleen_US
mus.citation.extentfirstpage601en_US
mus.citation.extentlastpage629en_US
mus.citation.issue6en_US
mus.citation.journaltitleJournal of Computational Mathematicsen_US
mus.citation.volume32en_US
mus.identifier.categoryPhysics & Mathematicsen_US
mus.identifier.doi10.4208/jcm.1405-m4370en_US
mus.relation.collegeCollege of Letters & Scienceen_US
mus.relation.departmentMathematical Sciences.en_US
mus.relation.universityMontana State University - Bozemanen_US
mus.contributor.orcidGedeon, Tomas|0000-0001-5555-6741en_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record